Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Omaha, NE

July 24, 2011Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 24, 2011, 6:59 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 6:59 PM CDT (23:59 UTC)
Expired
Jul 24, 2011, 7:45 PM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

Counties Gage County, NE, Jefferson County, NE

The radar

The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:10 PM CDTTSTM WND DMG6 Se Fairbury, NETREE DOWN ACROSS ROAD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS53 KOAX 242359
SVROAX
NEC067-095-250045-
/O.NEW.KOAX.SV.W.0256.110724T2359Z-110725T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
659 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GAGE COUNTY IN SOUTHEAST NEBRASKA...
  EASTERN JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 745 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF
  65 MPH OR HIGHER.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES SOUTHEAST OF WESTERN TO FAIRBURY TO 8 MILES SOUTH OF
  FAIRBURY...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEATRICE...PLYMOUTH...DILLER...ODELL...PICKRELL...BLUE SPRINGS...
  WYMORE...ENDICOTT...ROCK CREEK STATION STATE HISTORICAL PARK...
  STEELE CITY...HARBINE...ROCKFORD STATE RECREATION AREA...FILLEY...
  VIRGINIA AND BARNESTON.

THE WARNED AREA INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS
162 AND 191.

THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
10 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. THE WINDS WILL LIKELY CAUSE DAMAGE TO TREES...AND MAY
ALSO BE STRONG ENOUGH TO CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS.
MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. CARS...BOATS AND
MOBILE HOMES ARE NOT A SAFE PLACE DURING HIGH WINDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4001 9714 4027 9704 4035 9695 4035 9691
      4039 9691 4040 9691 4038 9646 4023 9647
      4000 9654
TIME...MOT...LOC 2359Z 257DEG 32KT 4031 9711 4018 9714
          4004 9718
WIND...HAIL 65MPH <.75IN

$$

FOBERT
2 follow-up statements
231 
WWUS53 KOAX 250033
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
733 PM CDT SUN JUL 24 2011

NEC067-095-250045-
/O.CON.KOAX.SV.W.0256.000000T0000Z-110725T0045Z/
GAGE NE-JEFFERSON NE-
733 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JEFFERSON AND SOUTHERN GAGE COUNTIES UNTIL 745 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF DILLER TO 5 MILES SOUTH OF DILLER
TO 6 MILES SOUTH OF HOLLENBURG...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEATRICE...ODELL...WYMORE...BLUE SPRINGS...ROCKFORD STATE
  RECREATION AREA AND BARNESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE LIKELY. MOVE TO AN INTERIOR ROOM ON THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS
DOORS. THE WINDS MAY BE STRONG ENOUGH TO DAMAGE TREES AND CAUSE
STRUCTURAL DAMAGE TO BUILDINGS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE
LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4001 9714 4027 9704 4035 9695 4035 9691
      4023 9648 4023 9647 4000 9654
TIME...MOT...LOC 0033Z 257DEG 32KT 4017 9685 4004 9688
          3990 9692
WIND...HAIL 60MPH <.75IN

$$

FOBERT
716 
WWUS53 KOAX 250045
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
745 PM CDT SUN JUL 24 2011

NEC067-095-250055-
/O.EXP.KOAX.SV.W.0256.000000T0000Z-110725T0045Z/
GAGE NE-JEFFERSON NE-
745 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON AND SOUTHERN
GAGE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH ADDITIONAL THUNDERSTORMS IN THE AREA.

LAT...LON 4001 9714 4027 9704 4035 9695 4035 9691
      4023 9648 4023 9647 4000 9654
TIME...MOT...LOC 0033Z 257DEG 32KT 4017 9685 4004 9688
          3990 9692

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:53 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 24, 2:53 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
253 PM CDT SUN JUL 24 2011

.DISCUSSION...TONIGHT THROUGH SUNDAY.

LATEST DETERMINISTIC MODELS SUGGESTING GOING FCST IS IN PRETTY GOOD
SHAPE THRU DAY 7. NAM/GFS/ECM/CMC ALL BASICALLY ADVERTISING SEVERAL
SHORTWAVE TROFS MIGRATING ALONG THE U.S./CAN BORDER WILL HELP KEEP
THE HIGH PRESSURE DOME THAT DOMINATES THE LOWER 48 FROM AMPLIFYING
TOO MUCH UNTIL NEXT SATURDAY. FOR TONIGHT HAVE FOCUSED POPS SOUTH IN
RELATION TO CLOSE PROXIMITY OF MOIST BNDRY LYR/INSTABILITY AXIS. AM
RATHER IMPRESSED HOW YESTERDAY AFTN HRRR3 PROGS CAUGHT THE
CONVECTION...AND LATEST RUN IS AGAIN POINTING DEVELOPMENT SOUTH THIS
EVENING. CONFIDENCE WITH THIS OCCURRING SOMEWHAT HIGHER GIVEN LAMP-
GFS CONVECTION PROBABILITY AND 12Z 4KM WRF-NMM COMPLIMENTING HRRR3.
ON MONDAY NIGHT...PROBABLE THAT MCS WILL TRACK ACROSS THE DAKOTAS
WHERE BEST UPGLIDE FORCING/MOISTURE WILL BE LOCATED. MUCINS THOUGH
AROUND -125J/KG AS WELL AS HIGH LID STRENGTH VALUES SUGGEST CAP WILL
BE QUITE STRONG OVER THE NRN CWA AND HINDER ANY ACTIVITY FROM MOVING
IN.

NRN SHORTWAVE AND SFC REFLECTION WEDNESDAY NIGHT DRAGS A COLD FRONT
INTO THE CNTRL PLAINS...WHICH EVENTUALLY STALLS...AND BECOMES THE
FOCUS FOR PCPN CHANCES OVER THE REGION. THE STALLED FRONT IS THEN
ADVERTISED TO BEGIN LIFTING NORTH BY SATURDAY WHEN MODEST
AMPLIFICATION OF CONUS HIGH PRESSURE DOME TAKES PLACE. UNTIL TILL
THEN...APPEARS THAT AFTN HIGHS WILL BE CLOSE TO NEAR NORMAL UNTIL THE
CWA ONCE AGAIN FALLS UNDER MOIST WAA REGIME ON SUNDAY. GFS EVEN
SUGGESTING SULTRY CONDITIONS RETURN SUNDAY AFTN BY PUSHING HEAT
INDICES TO AROUND 100-105 DEG.

DEE

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

VFR CONDITIONS INITIALLY AT ALL TAF SITES...HOWEVER AM EXPECTING
MVFR CONDITIONS TO DEVELOP OVERNIGHT BY AROUND 06Z...EVENTUALLY
DROPPING DOWN TO IFR CONDITIONS FOR CEILINGS AND FOG BY 09-10Z.
COULD TEMPORARILY SEE LIFR CONDITIONS AT KOMA 11-14Z. WHILE THERE IS
A SMALL CHANCE OF THUNDERSTORMS THROUGH THE EVENING AT  KLNK/KOMA...
WAS NOT CONFIDENT ENOUGH TO MENTION AT ANY SPECIFIC TIME JUST YET
AND DECIDED TO WAIT UNTIL THEY DEVELOP TO GET A BETTER HANDLE OF
WHEN AND WHERE THEY MIGHT BE NEEDED.

&&

DEWALD

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Jul 24, 6:33 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
633 PM CDT SUN JUL 24 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
633 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
NEBRASKA TONIGHT AND MAY ALSO MAY MOVE INTO SOUTHWEST IOWA. THESE
WOULD MAINLY OCCUR BEFORE 2 AM CDT. THESE STORMS COULD PRODUCE
DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAIN MAINLY SOUTHWEST OF
A LINE FROM SEWARD TO PAWNEE CITY THIS EVENING.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA
FROM MONDAY NIGHT INTO TUESDAY...THEN AGAIN FROM WEDNESDAY INTO
SATURDAY. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE
WEATHER IN THOSE PERIODS.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:07 AM CDTAreal Flood AdvisoryOAXNemaha, Richardson3 hr
Jul 24, 6:24 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.